I know many of us inherited this disorder from tx. Just a few questions if anyone could help me with my concerns. First is it possible this issue will end or am I looking at this long term? This didn't show up until about 40 weeks into tx for me. I sure am hoping my thyroid begins to work on it's own.
Also, I am on levothyroxin with instructions to take on an empty stomach with a full glass of water. I also take omeprazole and vitamins. Can I take them all together? Or do I have to wait 45 minutes after the thyroid med to take the omeprazole and then another 30 minutes to take vitamins?
Hi..I am not sure about the vitamins..but your levothyroxine is best taken first thing in the morning on an empty stomach with lots of water. Then it would be best to wait to take the omeprazole as it inhibits stomach acid..so may adversely affect taking the levo..
It might take a few TSH tests to get the amt. of levo. right as your body adjusts to it.....ideally your level should be at about .4--3 mu/L .
My thyroid didn't go hypo until between my 3 month and 6 month post PCRs. I took another test a month later to be sure before I started the Synthroid and then another one 2 months after I started the meds to make sure it was working the way it should (it was). My Dr. told me it was a long term deal. I can live with it since I'm not having any adverse effects and the cost is less than $10.00 per month cash........It also seemed to reduce some joint pain and swelling in my knees which I read could be a sx of a hypothyroid.
Hope you're feeling better now that your 3 months post. Good luck to ya, Pam
I'm on synthroid too. Went hyper at week 20 then hypo at wee 24. I still had another 48 weeks of treatment to go (I did 72 weeks) so I really didn't have any chance of getting my thyroid back to normal after treatment so I'll be on it forever.
You will hvae to talk about it with your endo and see how he wants to proceed - since you are so far along in treatment you might have a chance at getting off of it afterwards, meaning the interferon might not damage it further. sometimes a few lucky folks have gotten rid of it.
And yes take it on an empty stomach then take the other pills later.
Pills pills pills the older we get it seems the more we need :(
I also have hypothyroid post treatment but I was already trending that way prior to starting treatment. I wasn't technically hypo prior to treatment but my numbers, over the past several years, have gradually been getting higher (TSH). Once I started treatment it pushed me directly into hypo and I started on levothyroxine within the first few months of treatment.
I am currently 20 months post treatment and I am still taking levothyroxine and I assume I will need to do so forever. As paen said, it's relatively inexpensive and it helps our overall health so it's a small price to pay. :)
As others have said, take your levothyroxine first and then just wait the hour before taking anything else. You might want to ask your pharmacist for more specific directions as far as the timing of your meds. I take Actonel once a month and my pharmacist said it was fine to take it at the same time as my levothyroxine since Actonel is also supposed to be taking first thing in the morning. Don't mix meds unless you get an all clear from a pharmacist.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.